Skip to main content
Log in

Some observations on Babu\vs}ka and Brezzi theories

  • Original article
  • Published:
Numerische Mathematik Aims and scope Submit manuscript

Summary. Some observations are made on abstract error estimates for Galerkin approximations based on Babuška-Brezzi conditions. A basic error estimate due to Babuška is sharpened by means of an identity that \(\| P\|=\|I-P \|\) for any nontrivial idempotent operator P. Some remarks are also made on the Brezzi's theory for mixed variational problems and their Galerkin approximations.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

Author information

Authors and Affiliations


Additional information

Received March 1, 2000 / Revised version received September 28, 2000 / Published online June 17, 2002


ID="*" This work was partially supported by NSF DMS-9706949, NSF ACI-9800244 and NASA NAG2-1236

Correspondence to: J. Xu

Rights and permissions

Reprints and permissions

About this article

Cite this article

Xu, J., Zikatanov, L. Some observations on Babu\vs}ka and Brezzi theories. Numer. Math. 94, 195–202 (2003).

Download citation

  • Issue Date:

  • DOI: